# SDR USAA2012090400023

- Difficulty date: July 17, 2012
- Submitted: September 4, 2012
- Operation: Air carrier
- Aircraft: N749US
- Make and model: Airbus A319-112
- Aircraft serial: 1313
- Aircraft time: 32,279 hours, 20,913 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Resistor
- Part number: A1166666
- Condition: Defective
- Location: Computer
- Component: Computer, Thales
- Component part number: 3945123506
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW REPORTED UNCOMMANDED RUDDER MOVEMENTS ON CLIMB, AT LEAST SIX TIMES, ON BOTH AUTO PILOTS 1 AND 2, IN LEVEL FLIGHT AND TURNS.  DECLARED AN EMERGENCY AND RETURNED TO BOS.  REMOVED AND REPLACED BOTH LEFT AND RIGHT FLIGHT AUGMENTATION COMPUTERS AND BOTH AILERON/ELEVATOR COMPUTERS.  PER VENDOR TEARDOWN REPORT, THE NR 2 ELAC FAILED PT 4 OF TEST STEP 180824 FUNCTION: 'CONVERT DC INPUTS AN14/COM' DURING STRESS TESTING.  REPLACED SEVERAL RESISTORS ON CAN CARD.
